... and when I removed the patch, a big red rectangle underneath. I informed my pain doc's nurse. She said the drug rep instructed me to spray a layer of benadryl before placing a new patch. Isn't this contradictory to all the directions for Butrans. This week I have Been suffering because the patch caused welts,redness, leading me to call docs office, now I sprayed benadryl and feel like I dont have adequate pain control and feeling withdrawal symptoms. Has anyone had a similar experience? I have always been compliant w/my doc, but I'm in school and working and can't take this anymore. Some nights I can't sleep cuz I'm itching all over! The second month when titrated up to 10mcg I really noticed a difference and felt Awesome!!! Any advice would be appreciated
You are allergic to the adhesive, it sounds like. Unfortunately for many this is a problem with patches. Your Dr is going to have to put you on something different. you can use a tiny bit of cortizone cream on the old itchy spots until they heal and that will help with the itching and make you more comfortable. You might try some oral Benedryl tablets before bedtime to help with itching and help you sleep. I had this same problem with Fentanyl patches. Wonderful pain relief but the patches themselves caused blisters and red rashy patches. I have a scar on my chest to this day from one blistered area. I had to go back to pills.
- Butrans Information for Consumers
- Butrans Information for Healthcare Professionals (includes dosage details)
- Side Effects of Butrans (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 12 Mar 2010 • 1 answer
I am having an allergic reaction to Simponi--red, itchy, dry rash on face and neck; sore throat. It?
Posted 28 Nov 2010 • 3 answers
Posted 5 May 2013 • 3 answers
I have been bitten by my cat on my hand abou 2 wks ago. it has not healed. it is red, itchy & hurts?
Posted 9 Dec 2015 • 0 answers
Posted 17 May 2016 • 0 answers